Alert archive / Michigan / Beach Hazards Statements in 2017
Beach Hazards Statement 14, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Aug 27, 2017, 4:13 AM EDT for Schoolcraft County, Michigan. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2017, 4:13 AM EDT (08:13 UTC)
- Expired
- Aug 27, 2017, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
851 WHUS43 KMQT 270813 CFWMQT COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 413 AM EDT SUN AUG 27 2017 MIZ014-280000- /O.NEW.KMQT.BH.S.0014.170827T0813Z-170828T0000Z/ SOUTHERN SCHOOLCRAFT- 413 AM EDT SUN AUG 27 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS, WHICH IS IN EFFECT THROUGH THIS EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE SHORELINES OF UPPER MICHIGAN. * STRONG RIP CURRENTS: EXPECTED. * STRONG OUTLET CURRENTS: EXPECTED. LOCATIONS/IMPACTS FOR SOUTHERN SCHOOLCRAFT COUNTY: CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY NEAR LAKEVIEW PARK AND NEAR SEUL CHOIX POINT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. PAY ATTENTION TO BEACH FLAGS AND SIGNS POSTED AT BEACH ACCESS POINTS AND LIFEGUARD STATIONS. DANGEROUS CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE. THEY OCCUR MOST OFTEN AT BREAKS OR LOW SPOTS IN SANDBARS, NEAR SHORELINE STRUCTURES, AND NEAR RIVER MOUTHS OR OTHER WATER OUTLETS. && $$ VOSS
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 27, 1:51 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 27, 1:51 AM EDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Marquette MI 151 AM EDT Sun Aug 27 2017 .SHORT TERM...(This evening through Sunday) Issued at 211 PM EDT SAT AUG 26 2017 Upper air pattern consists of a 500 mb ridge over the upper Great Lakes this morning with a shortwave across the upper Mississippi River Valley. This shortwave moves slowly east and forms a closed 500 mb low over northern WI by 00z Mon according to the NAM. Nam shows some 850-500 mb q-vector convergence and deeper moisture remaining across the area through Sun. Pops will continue to increase overnight and will be categorical for likely for Sun. Did continue to slow advance of pops to the east tonight as trend with this system is to slow down as dry air continues to slow advance of pcpn to the east. Overall, did not make too many changes to the going forecast. .LONG TERM...(Sunday night through Saturday) Issued at 311 PM EDT SAT AUG 26 2017 No significant impacts expected from conditions in the long term. Thursday and Friday look dry at this time, but there are at least some chance PoPs each day otherwise. Didn't make any changes from the blended initialization as it performed satisfactorily. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 146 AM EDT SUN AUG 27 2017 Ceilings will continue to lower overnight as the warm front moves into the region. MVFR and IFR ceilings will prevail through the forecast period with rain continuing at all three TAF sites until late in the forecast. LIFR conditions are expected at KIWD shortly after 10Z. As the day progresses on Sunday, showers return to the area with a possibility of isolated thunderstorms near KIWD by late morning and near KCMX by early afternoon. Ceilings will stay low at KIWD and will fall into the LIFR range late in the afternoon at KCMX. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 211 PM EDT SAT AUG 26 2017 Winds will be near or below 20kts until late tonight when winds increase to 15 to 25 knots, and will increase further on Sunday with gusts up to 30 knots. Winds will diminish to 15 to 25 knots Sunday night and will then remain below 20 knots through the rest of the forecast period. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...07 LONG TERM...Titus AVIATION...Voss MARINE...07
Hazardous weather outlook, Aug 26, 3:31 PM EDT, 12 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 331 PM EDT Sat Aug 26 2017 MIZ014-271945- Southern Schoolcraft- 331 PM EDT Sat Aug 26 2017 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Dangerous swimming conditions are possible Sunday for the beaches of Schoolcraft County. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ001>007-009>013-084-085-271945- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Houghton- Northern Schoolcraft- 331 PM EDT Sat Aug 26 2017 /231 PM CDT Sat Aug 26 2017/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few thunderstorms are possible across the western half of Upper Michigan Sunday afternoon and evening. Thunderstorms are possible again Tuesday afternoon and Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-271945- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 331 PM EDT Sat Aug 26 2017 /231 PM CDT Sat Aug 26 2017/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-271945- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 331 PM EDT Sat Aug 26 2017 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few thunderstorms are possible Sunday afternoon and evening and Wednesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. Titus
Nearby
Beach Hazards Statements in Michigan, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.